Side Effects Of Steroids

Oral and topical steroids are used for several autoimmune and inflammatory conditions. The common side effects include acne, cataract, easy bruising, high blood pressure, insomnia, muscle weakness, bone weakness, mood swings, water retention, and high blood sugar levels.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Can you get addicted to 60 mg of Prednisolone if taken once a day for a month?

Query: Hi doctor,I have been prescribed Prednisolone 60 mg for anti-inflammatory issues by my doctor. Is there a risk for me to become addicted to Prednisolone 60 mg taken once a day for a month? Due to the pandemic, I am unable to go to the hospital. Please suggest.   Read Full »


Dr. Kapil Gupta

General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Prednisolone is prescribed according to your body weight which is 1 mg per kilogram. In some cases, a physician prescribes a higher dosage depending on the underlying disease. Definitely, the body gets used to long-term steroids like Prednisolone and so we cannot st...  Read Full »

I have a skin problem behind my ear due to my specs. What to do?

Query: Hi doctor, I have a problem with my specs. There was a skin problem behind my ear where the specs rest. The injury is reddish black in color. One month ago, I had the same type of problem on my nose, the point where the specs touch my left side of the nose. Now, I am using contact lenses. After 20 ...  Read Full »


Dr. Sampada Avinash Thakare

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. It is basically frictional dermatitis, which has left behind pigmentation. Do not use Fusiwal-M cream (Mometasone furoate and Fusidic acid) as there is no inflammation. It will take time for pigmentation to resolve. I suggest Kojiglo gel (Kojic acid and vitamin C) or Mel...  Read Full »

Is there any alternate for steroid drugs?

Query: Hello doctor, My son is taking steroids for the past six months, and he is facing a lot of issues concerning the side effects of the medicines. Please have a look at the attached details of the problems faced by him till date. You had also told us that the medication he is taking would have side ef...  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. Firstly, most of these side effects are attributed to steroids, which were going on in high doses for the initial few weeks. Now the dose is significantly reduced by his treating doctor to 6 mg only, so most of his side effects will gradually subside. Next, regar...  Read Full »

How to manage rosacea?

Query: Hi doctor, I have developed steroid rosacea after a long-term misuse of topical steroids on the face to treat occasional pimples. After a few years, I realized that my skin was addicted to the topical as I would develop lots of small bumps and pimples after stopping. I took Doxycycline 100 mg twice...  Read Full »


Dr. Hari Pathave

Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. Thank you for providing information. According to your information, it sounds like a steroid addicted face needs evaluation and a proper treatment plan. If possible, provide me photographs of the affected areas, which will help me better understand your skin problem and...  Read Full »

My skin was damaged after using cortisone cream. How to heal it?

Query: Hello doctor, I am 26 years old. I am trying to find a way to heal my skin after abuse of cortisone creams. Quite specifically, in between my eyebrows, my skin is seriously thin and looks damaged. I stopped using the cortisone creams before four years, and I was given them to use due to allergic rea...  Read Full »


Dr. Rashmi Singh

Cosmetologist, Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello,Welcome to icliniq.com.How long did you use cortisone cream over the face?Repair of steroid induced damage requires a lot of patience.In mild to moderate cases, gentle cleanser - Cetyl alcohol based with barrier repair agents containing Ceramide and Hyaluronic acid suffice.In cases where damag...  Read Full »

Why am I getting bruises on my legs often?

Query: Hi doctor, I keep getting bruises on both of my legs and they are in different colors. I have not banged recently and I do not know the reason. What can it be? I am regularly using an inhaler for asthma.  Read Full »


Dr. Rakesh Kumar Bahunuthula

Cosmetologist, Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. Easy bruisability is not an uncommon complaint and has multiple causes for it. As a baseline, you would need to undergo a panel of investigations to know regarding the status of your bleeding and clotting profile. Reasons can vary from simple normal skin tendency to vitam...  Read Full »

Why does my son get some blood clot like black spot while playing?

Query: Hi doctor, My 14 year old son gets some blood clot and black spot while playing. It used to stay for a few days, but this time it has been there for the past two weeks. He also has some pain on the spots. His BT 1 minutes, CT 4 minutes 15 seconds and albumin protein is 5 g per 100 mL. My son used Pi...  Read Full »


Dr. Geetha Priyadarsini Kamminana

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Those black spots witnessed following injury are bruises or hematoma that occurs due to bleeding into the tissue under the skin. The remarkable feature of this is changing their color from black to red to green before they disappear. They are tender, painful and may b...  Read Full »

Will regular intake of Omnacortil and Wysolone likely to cause obesity?

Query: Hello doctor, What are the side effects of Omnacortil and Wysolone tablets? I am having it either of them 10 mg regularly from the last year for redness in the eye and now I am having obesity problems. I feel that I should avoid it and need an alternative without having any side effects. Please sug...  Read Full »


Dr. Amolkumar W Diwan

Allergy Specialist, Pulmonologist

Answer: Hello, Welcome to icliniq.com. As you said you are having a problem with eye allergy. You were prescribed steroid tablets that are Omnacortil or Wysolone. But it is not good to take steroids for a longer duration. But if it is required as in your case, you must follow your doctor's advice. As you ...  Read Full »

Is cracked foreskin a side effect of steroid cream?

Query: Hi doctor, I suffered from the worst case of Tinea cruris. I was on medication for almost six months and now it has cured completely. But, I am facing problems with my foreskin. Every now and then I have cuts and cracks when I pull the foreskin back. Also, when the foreskin is too dry it is having s...  Read Full »


Dr. Raman Tanwar

Andrologist, General Surgeon, Urologist

Answer: Hi, Welcome to icliniq.com. Your foreskin appears to be healthy (attachment removed to protect patient identity) and deserves to be saved. The coconut oil application is a very good way for that. Apply Clobetasol ointment twice a day after bath and evening and retract your foreskin multiple times du...  Read Full »

My glans became white after the use of Cortisone cream. What can I do?

Query: Hello doctor, I am a 28-year-old with 60 kg, and 1.79 cm. My problem started as red skin on my glans, and the dermatologist told me to use Cortisone cream for two weeks, after that, my penis as had an inflammation, because I used Cortisone cream on my glans. (Now the inflammation is finished) but m...  Read Full »


Dr. Raveendran Sr

Sexologist, Diabetologist, Andrologist, General Practitioner

Answer: Hello, Welcome to icliniq.com. I checked your image (attachment removed to protect patient identity) if you have itching need to think of fungal infection. If no itching it can be PPP (pearly penile papules). Please share a clear image as it is blurred. 1. Do you have pain? 2. Did you have recen...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.